Home » Posts tagged 'Tecfidera'

Tag Archives: Tecfidera

Not All Good News

Always new warnings with all things that seem good. Tecfidera is the new MS drug that I’m planning to switch to very soon, and the article link below is the latest warning out of Germany. As we all know, no drug comes without its warnings of possible side effects.

http://www.examiner.com/article/tecfidera-link-to-pml-bg-12

20130429-074400.jpg

My Decision

I’m switching from Avonex to Tecfidera because I’m afraid that staying on no MS disease modifying drug is too much like playing Russian Roulette.

Tecfidera has joined Aubagio (teriflunomide) and Gilenya (fingolimod) to become the third oral disease-modifying therapy for MS available in the US.

It has been around for many years abroad as a treatment for psoriasis, also an autoimmune disease. The most common side effects from Tecfidera are flushing and gastrointestinal events, such as diarrhea, nausea and abdominal pain. These occurred in up to 60% of patients, however they were usually pretty mild and only lasted a couple of weeks.

Compared to placebo, Tecfidera reduced the risk of relapsing (over 2 years) by about 50%, whereas Copaxone only reduced the risk by 29%.There was a 21-38% reduction in risk of disability progression over two years in people on Tecfidera, whereas Copaxone users only had a 7% reduction in risk of disability progression.

20130404-081716.jpg

Follow

Get every new post delivered to your Inbox.

Join 27 other followers